MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEXIBLE SHAFT CONNECTOR FOR USE WITH JACOBS CHUCK; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEXIBLE SHAFT CONNECTOR FOR USE WITH JACOBS CHUCK; REAMER
Model Number 351.16
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in usa as follows: it was reported that during intramedullary reaming of the left femur for an insertion of a trochanteric fixation nail advanced (tfna) nail on (b)(6) 2019, the flexible shaft connector broke apart into its individual components when the user was removing the flexible reamer from the patient under normal use.It was mentioned that the devices connected to shaft connector were not damaged.The procedure was successfully completed without a surgical delay.Patient status was unknown.Concomitant device reported: unknown chuck (part # unknown, lot # unknown, quantity unknown), unknown drill (part # unknown, lot # unknown, quantity unknown), unknown flexible reamer shaft (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.This report is for one (1) flexible shaft connector for use with hand drill.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
This report is for a flexible shaft connector for use with jacobs chuck.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3,h4, h6 investigation summary.Service & repair evaluation: the customer reported that during intramedullary reaming of the left femur for insertion of a trochanteric fixation nail advanced (tfna) nail on (b)(6) 2019, the flexible shaft connector broke apart into its individual components when the user was removing the flexible reamer from the patient under normal use.The repair technician reported the device is missing the check sleeve part.Missing part is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Visual inspection: the flexible shaft connects for use with jacobs chuck (p/n: 351.16j, lot #: 2627642) was returned and received at us cq.Upon visual inspection, it was observed that the device was missing a check sleeve and screw.No other issues were identified with the returned components of the device.Device failure/defect identified? yes dimensional inspection: no dimensional inspection can be performed due to missing components.Document/specification review based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed: connector assembly flexible shaft handle complaint confirmed? yes, the device received is missing components.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the flexible shaft connect for use with jacobs chuck (p/n: 351.16j, lot #: 2627642).There is no indication that a design or manufacturing issue has caused it and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history part number: 351.16j synthes lot number: 2627642 manufacturing site: bettlach release to warehouse date: 23.July 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FLEXIBLE SHAFT CONNECTOR FOR USE WITH JACOBS CHUCK
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9439973
Report Number2939274-2019-62551
Device Sequence Number2387582
Product Code HTO
UDI-Device Identifier10886982193735
UDI-Public(01)10886982193735
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.16
Device Catalogue Number351.16J
Device Lot Number2627642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 11/24/2019
Supplement Date Received by Manufacturer01/07/2020
01/21/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date01/08/2020
01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CHUCK; UNK - DRILL; UNK - FLEXIBLE REAMER SHAFT
Patient Age82 YR